MAUDE Adverse Event Report: BAXTER HEALTHCARE - MEDOLLA MODENA MONITORS PHOENIX; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

BAXTER HEALTHCARE - MEDOLLA MODENA MONITORS PHOENIX; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 103453
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 02/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that a patient being treated with a phoenix dialysis machine experienced a cardiac event within minutes of starting therapy.Resuscitation attempt was successful and the patient was hospitalized.The cause of the event was unknown.No further medical intervention was reported.Hospitalization was ongoing at the time of this report.No additional information is available.
 
Additional Manufacturer Narrative
It was reported that within 2-3 minutes after starting treatment, the patient experienced a cardiac episode, seizure like activity, unresponsiveness, pulseless, agonal breathing and the patient¿s face turned blue/purple.Treatment was discontinued.It was reported a code was called and cardiopulmonary resuscitation (cpr) was initiated.A swishing sound was heard during heart auscultation and was advised not to shock via aed device.Oxygen 8l was provided.The patient recovered consciousness and normal breathing resumed.It was reported the event started as soon as the blood had passed through the extracorporeal circuit.The extracorporeal blood was not returned to the patient.It was reported the total blood loss was 100 ml.The patient was admitted to hospital for ¿a couple of days with a cardiac workup¿.It was reported the patient received another treatment the same day after hospital admission.Pre treatment blood pressure was 210/80 mmhg and pulse 75 bpm.D11: revaclear 300 dialyzer, hd cartridge line h10: the device was not received for evaluation; therefore, a device analysis could not be completed.A service history review revealed no indication that the parts replaced during servicing caused or contributed to the reported event.It was reported the event occurred right after starting treatment (as soon as the blood had passed through the extracorporeal circuit) and diffusion or ultrafiltration had not started; therefore, the phoenix unit is no longer considered suspect product in this event.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
PHOENIX
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
BAXTER HEALTHCARE - MEDOLLA MODENA MONITORS
medolla modena
MDR Report Key8426545
Report Number9616240-2019-00002
Device Sequence Number2170991
Product Code KDI
UDI-Device Identifier07332414042035
UDI-Public(01)07332414042035
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K103832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/08/2019
Report Date (Section F) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number103453
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/20/2019
Event Location Hospital
Date Report to Manufacturer03/15/2019
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer04/23/2019
Initial Report FDA Received Date03/16/2019
Supplement Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BICARBONATE
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Date Report Sent to FDA03/15/2019